MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXT281418
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Endoleak (4074)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On october 13, 2009, this patient underwent an endovascular procedure and was implanted with gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.On october 14, 2022, follow-up computed tomography imaging identified a type 1a endoleak.A reintervention had reportedly been scheduled for (b)(6) 2023 to solve the situation.Gore has not yet received feedback if the reintervention was performed as planned.
 
Additional Manufacturer Narrative
H3, other code: the device remains implanted.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B5, describe event or problem: updated description d4: the following was updated: serial number, expiration date, catalog number, unique identifier (udi) # h4/h5: device manufacture date: updated.Emdr section h6: codes have been added/updated to reflect the extent of the investigation performed.H6: code c19 - the review of the manufacturing records verified that the lot involved in this event met all pre-release specifications.Medical images were requested but were not provided to gore for evaluation.This complaint was initiated based on information received from the field.Neither images enabling direct assessment of product performance nor the product itself, which remains implanted, were returned for evaluation.Therefore, the cause of the reported type 1a endoleak could not be independently confirmed during the investigation.The available information reported does not reasonably suggest a potential malfunction has occurred.Reported type 1a endoleak represents a known complication or adverse event that can occur when using the gore® excluder® aaa endoprosthesis and can arise as a result of a multitude of factors, including intraprocedural technical considerations, post-operative follow-up and treatment regimen and patient-related risk factors.No allegation of device malfunction was indicated with respect to device performance.No further information was provided to gore.Based on the incident description and the subsequent investigation, gore is unable to determine the cause of this incident and to assign a root cause.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), complications associated with the use of the gore® excluder® aaa endoprosthesis may include but are not limited to: endoleaks.
 
Event or Problem Description
On (b)(6) 2009, this patient underwent an endovascular procedure and was implanted with gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.On (b)(6) 2022, follow-up computed tomography imaging identified a type 1a endoleak.An enlargement of the aneurysm was not reported.On (b)(6) 2023, a reintervention was performed and the endoleak was successfully solved.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Section g: contact office - manufacturing site: updated manufacturing plant address.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE
1327 orleans dr
sunnyvale CA 94089
Manufacturer Contact
thomas giebing
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18181638
Report Number3007284313-2023-02897
Device Sequence Number18034412
Product Code MIH
UDI-Device Identifier00733132610327
UDI-Public00733132610327
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Catalogue NumberPXT281418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer02/20/2024
02/22/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date02/21/2024
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight85 KG